MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE SPINAL TETHERING SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC TRANSLACE SPINAL TETHERING SYSTEM
Catalog Number 8219500
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: owi: bone fixation cerclage, sublaminar.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with scoliosis; and underwent spinal fusion, sagittal re-alignment and derotation.Intra-op, during curve correction, while tensioning the tether, the instrument started damaging the tissue of the tether; hence, the physician had to stop applying tension.Then, the damaged distal part of the tether was cut and removed.The broken part did not remain inside the patient.Reportedly, a very good correction of the scoliotic curve could not be performed due to this event; however, no patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: the tether cables have been returned torn/separated in several different locations.A visual review of the failure points shares a consistent physical appearance.There is necking around and leading up to the point of separation.This type of damage is consistent with a pulling force being applied to the material leading to the material overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRANSLACE SPINAL TETHERING SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9428825
Report Number1030489-2019-01385
Device Sequence Number479729
Product Code OWI
UDI-Device Identifier00763000108397
UDI-Public00763000108397
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K163181
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2026
Device Catalogue Number8219500
Device Lot NumberVS18C001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR